Colorado, 2025Wildfire in Colorado, June 26 to 29, 2025
June 26 to 29, 2025 · NWS GJT · 1 event in 1 county or zone
The Horse Draw Fire started in late June due to a lightning strike 24 miles east of Dinosaur, Colorado.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $216,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Horse Draw Fire started in late June due to a lightning strike 24 miles east of Dinosaur, Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 26, 9:36 AM MST, 3 hours 18 minutes earlier. Its key messages:
- Warm and dry conditions dominates the forecast through the weekend.
- An influx in moisture leads to increasing precipitation chances early next week.
Area forecast discussion, Jun 26, 9:36 AM MST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1036 AM MDT Thu Jun 26 2025
.KEY MESSAGES...
- Warm and dry conditions dominates the forecast through the
weekend.
- An influx in moisture leads to increasing precipitation
chances early next week.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 258 AM MDT Thu Jun 26 2025
Rising upper-level heights and a weak gradient aloft will
generally lead to warm and dry conditions with light, terrain-
driven winds today and tomorrow. Temperatures warm a few
degrees each afternoon.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 242 PM MDT Wed Jun 25 2025
Going into this weekend conditions remain dry as a ridge of high
pressure builds over the Intermountain West. In addition to a dry
pattern temperatures climb to 5-10 degrees above normal for the
weekend. Under the ridge winds relax so critical fire weather is not
much of a concern although localized red flag is possible in spots.
Early next week we see signs of the high pulling in moisture from
the south, which will result in a uptick in afternoon convection. A
trough over SoCal will also work together with the high to funnel
moisture into the area. Eventually it may track over the region and
provide extra lift for more widespread showers, but being so far out
these details are unknown. The increase in showers and storms early
next week could mean cooler temperatures due to the rain and clouds
especially in the mountains.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 1036 AM MDT Thu Jun 26 2025
VFR conditions continue. Predominantly diurnal influences with
wind speeds and directions, generally around 5 to 10 kts with
occasional gusts to 20 kts through the afternoon becoming light
overnight. A few high clouds may persist through the afternoon,
mainly across the mountain terrain as well as VEL.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...KAA
LONG TERM...KJS
AVIATION...TGJT
Hazardous weather outlook, Jun 26, 1:21 AM MST, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
221 AM MDT Thu Jun 26 2025
COZ001>014-017>023-UTZ022>025-027>029-271200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
221 AM MDT Thu Jun 26 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Afternoon thunderstorms return to the forecast early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Lower Yampa River Basin
- When
- June 26, 12:54 PM MST to June 29, 6:32 PM MST
- Where
- Lower Yampa River Basin forecast zone
- Crop damage
- $216,000
- Reported by
- Park/Forest Service
- Coordinates
- 40.066, -108.109 (the zone’s center; the record gives no point)
The Horse Draw Fire started in late June due to a lightning strike 24 miles east of Dinosaur, Colorado. The fire grew to 748 acres before it was contained three days later in late June. The estimated cost to date was $216,022.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 26 to 28, 2025$430,000 · 1 event
- Damaging Winds in North Carolina, June 26, 2025$197,000 · 70 kt wind · 4 events
- Flash Flooding and Damaging Winds in Texas, June 26, 2025$140,000 · 70 kt wind · 5 events
- Damaging Winds in Ohio, June 26, 2025$125,000 · 61 kt wind · 2 events
- Flash Flooding and Debris Flow in New Mexico, June 26 to 28, 2025$100,000 · 54 kt wind · 4 events
- Damaging Winds in Kansas, June 26, 202552 kt wind · 49 events
- Damaging Winds in Missouri, June 26, 202557 kt wind · 44 events
- Flash Flood and Damaging Winds in Pennsylvania, June 26, 2025$44,000 · 52 kt wind · 12 events
- Damaging Winds in Virginia, June 26, 2025$43,000 · 60 kt wind · 12 events
- Damaging Winds in Pennsylvania, June 26, 2025$22,000 · 50 kt wind · 15 events
- Damaging Winds in Maryland, June 26, 2025$23,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 26, 2025$32,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274964.